Alert archive / Missouri / River Flood Warnings in 2023

River Flood Warning 2, NWS Kansas City, MO

February 10, 20234 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Feb 10, 2023, 6:11 AM CST for 4 counties in Missouri. It took effect at Feb 10, 2023, 7:14 AM CST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 10, 2023, 6:11 AM CST (12:11 UTC)
In effect from
Feb 10, 2023, 7:14 AM CST
Expired
Feb 11, 2023, 2:07 AM CST
In force
19 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

639 
WGUS43 KEAX 101211
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
611 AM CST Fri Feb 10 2023

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Grand River near Sumner affecting Chariton, Livingston, Carroll 
  and Linn MO Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-111215-
/O.NEW.KEAX.FL.W.0002.230210T1314Z-230211T2249Z/
/SNZM7.1.ER.230210T1314Z.230210T1800Z.230210T2248Z.NO/
611 AM CST Fri Feb 10 2023

...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 5:45 AM CST Friday the stage was 25.8 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 26.8 feet this afternoon. It will
    then fall below flood stage late this afternoon.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

73
2 follow-up statements
638 
WGUS83 KEAX 101954
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
154 PM CST Fri Feb 10 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston, Linn MO, Chariton 
  and Carroll Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-112000-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-230212T0700Z/
/SNZM7.1.ER.230210T1219Z.230211T0000Z.230211T0700Z.NO/
154 PM CST Fri Feb 10 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...Until early Sunday morning.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 12:45 PM CST Friday the stage was 27.5 feet.
  - Forecast...The river is expected to rise to a crest of 27.9
    feet this evening. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

CDB
358 
WGUS83 KEAX 110807
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
207 AM CST Sat Feb 11 2023

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Chariton, Livingston, Carroll 
  and Linn MO Counties.

MOC033-041-115-117-110915-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-230211T0807Z/
/SNZM7.1.ER.230210T1219Z.230210T2045Z.230211T0633Z.NO/
207 AM CST Sat Feb 11 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Grand River near Sumner.

* ADDITIONAL DETAILS...
  - At 1:45 AM CST Saturday the stage was 25.7 feet.
  - Forecast...The river is expected to fall this morning and
    continue falling to 11.5 feet early Wednesday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

73

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:11 AM CST, 1 hour earlier.

Area forecast discussion, Feb 10, 5:11 AM CST, 1 hour before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
511 AM CST Fri Feb 10 2023

.Discussion...
Issued at 203 AM CST FRI FEB 10 2023

Overview:

Cool today, but above average temperatures return over the
weekend. Dry conditions expected for the next several days, but
rain will return to the forecast on Tuesday.

Today:

Early this morning a positively tilted trough has swung into the
south and central Plains. This has brought some weak lift to the
area. The area has stayed mostly dry overnight, however, a few
locations did see some patchy drizzle in the last few hours especially
south and southeast of the KC Metro. Temperates across the area
are still above freezing south of I-70, but they are expected to
fall below freezing early this morning. Dry air has also started
to filter into the area which should limit any chances for
additional precipitation.

As we head into the day time hours,
expect the gradual return of sunshine this morning. Despite the
sunshine though, today is going to feel chilly compared to the
rest of this week. Highs are mainly going to in the 30s across the
area. A few locations in the far south CWA may reach the 40
degree mark by the afternoon. Winds will remain out of the north
through most of the day, but a surface high pressure will center
over our area by the evening allowing for our winds to go calm and
variable.

The weekend:

After today we will see dry conditions counting into
the weekend. Mid level ridging will set in allowing for the return
of southerly winds and a gradual temperatures recover. Saturday
will see highs reach the mid to upper 40s across the area. Sunday
will be even warmer with highs reaching the mid 50s.

The work week:

As we start the week we will look ahead to our next approaching
system which is slated to arrive Monday night into Tuesday as a
strengthening upper low swings through the area and tracks to the
northeast. This will bring the return of rain chances across the
area. Temperatures look to remain warm enough that winter weather
looks unlikely.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 511 AM CST FRI FEB 10 2023

MVFR cigs have sunk south of the terminals with the exception of
at IXD where they may linger thru 13Z. Otrw...only a few ocnl high
clouds are expected thru the pd. Winds will be out of the north
around 10kts before 00Z when they will become lgt and vrb.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...73
Hazardous weather outlook, Feb 10, 3:46 AM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
346 AM CST Fri Feb 10 2023

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
346 AM CST Fri Feb 10 2023

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.